Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 10, 2007, 4:32 PM CDT for Marshall County, Pennington County, Polk County, Minnesota. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 10, 2007, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Marshall County, MN, Pennington County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 101 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:35 PM CDT | TSTM WND DMG | 4 N Tabor, MN | 3 INCH DIAMETER TREE BRANCHES BROKEN. |
| Aug 10, 4:40 PM CDT | HAIL 0.75 | Warren, MN | |
| Aug 10, 4:41 PM CDT | HAIL 0.75 | Warren, MN | |
| Aug 10, 5:00 PM CDT | TSTM WND GST 60 | Carpenters Corner, MN | SEVERAL TREE BRANCHES BROKEN OFF. TIN ROOFING BLOWN OFF A SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 102132
SVRFGF
MNC089-113-119-102230-
/O.NEW.KFGF.SV.W.0124.070810T2132Z-070810T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
432 PM CDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 530 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
MARCH...OR 20 MILES NORTH OF GRAND FORKS...MOVING TO THE NORTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARREN AT 440 PM CDT...
7 MILES SOUTHEAST OF ARGYLE AT 445 PM CDT...
RADIUM AT 450 PM CDT...
OLD MILL STATE PARK AT 455 PM CDT...
DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL
POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED
BUILDING IMMEDIATELY.
LAT...LON 4823 9709 4800 9690 4820 9601 4854 9607
4855 9635
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 102154
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
454 PM CDT FRI AUG 10 2007
MNC089-113-119-102230-
/O.CON.KFGF.SV.W.0124.000000T0000Z-070810T2230Z/
PENNINGTON MN-MARSHALL MN-POLK MN-
454 PM CDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN MARSHALL...NORTHWESTERN PENNINGTON AND NORTHWESTERN POLK
COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
NORTH OF RADIUM...OR 24 MILES NORTHWEST OF THIEF RIVER FALLS...MOVING
TO THE NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWFOLDEN AND 8 MILES SOUTHEAST OF STRANDQUIST BY 510 PM CDT...
MIDDLE RIVER BY 525 PM CDT...
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4823 9709 4800 9690 4820 9601 4854 9607
4855 9635
$$
HOPPES000
WWUS53 KFGF 102225
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT FRI AUG 10 2007
MNC089-113-119-102235-
/O.EXP.KFGF.SV.W.0124.000000T0000Z-070810T2230Z/
PENNINGTON MN-MARSHALL MN-POLK MN-
525 PM CDT FRI AUG 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...
NORTHWESTERN PENNINGTON AND NORTHWESTERN POLK COUNTIES WILL EXPIRE AT
530 PM CDT...
AT 525 PM CDT...THE SEVERE THUNDERSTORM HAS DISSIPATED IN
NORTHWESTERN PENNINGTON...WESTERN MARSHALL AND NORTHWESTERN POLK
COUNTIES. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4823 9709 4800 9690 4820 9601 4854 9607
4855 9635
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:29 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 10, 3:29 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 329 PM CDT FRI AUG 10 2007 .SHORT TERM... CONVECTIVE POTENTIAL TONIGHT INTO A PORTION OF SATURDAY REMAINS THE BIG CHALLENGE. MODELS DO NOT HAVE VERY GOOD CONSENSUS OR CONSISTENCY ON THIS EVENT...SO WILL STICK WITH FORECAST CONTINUITY FOR NOW. TONIGHT...VERY WEAK SFC WIND FLOW ON THE LATEST SFC PLOT...BUT THERE IS A WEAK LINE OF CUMULUS SHOWING UP BACK TOWARD KMBG. MAIN SFC LOW IS NOW OVER THE WESTERN DAKOTAS...BUT IT IS PRETTY WEAK. CURRENT CONVECTION IS STILL MOSTLY CONFINED TO THE KDVL BASIN AND NORTHEAST ND...WHERE SEVERAL WARNINGS ARE IN EFFECT. RAINFALL IS ALSO A CONCERN...ESPECIALLY ACROSS BENSON COUNTY. RADAR ESTIMATES ABOUT 4 TO 5 INCHES OF RAINFALL IN THIS AREA...BUT THESE ARE LIKELY A BIT OVERDONE DUE TO HAIL CONTAMINATION. AM THINKING THAT 2 TO 4 INCHES IS PROBABLY BETTER AND MATCHES CLOSER TO REPORTS WE HAVE RECEIVED SO FAR. ADDITIONAL RAINFALL ACROSS THE KDVL BASIN WILL HAVE TO BE MONITORED INTO THE EVENING. AS FAR AS ADDITIONAL TSTM POTENTIAL TONIGHT...CURRENT TSTMS ARE BUILDING TO THE SOUTH TOWARD THE BETTER INSTABILITY/MOISTURE. EXPECT THIS TREND TO CONTINUE TONIGHT. SPC HAS NOW ISSUED A TSTM WATCH FOR A PORTION OF THIS AREA. THE SOUTHERN FA HAD THE MOST SUN TODAY AND TEMPS ARE PUSHING INTO THE LOW 90S WITH DEW POINTS IN THE 60S. THE SOUTHERN FA ALSO HAS THE MOST CIN AT THE MOMENT WITH THE WARMEST MID LEVEL TEMPS. MODELS DIFFER ON WHERE THE LOW LEVEL JET WILL KICK IN TONIGHT...THE GFS IS FURTHER SOUTH AND THE NAM IS NOW FURTHER NORTH. THE LOW LEVEL JET WILL LIKELY BE THE BIG PLAYER IN SUSTAINING CONVECTION BY MID TO LATE EVENING AND OVERNIGHT. SAT...TRAILING COLD FRONT WILL STILL BE MOVING THRU THE FA ON SAT. EXACTLY HOW FAST IT DOES SO REMAINS TO BE SEEN. NAM WANTS TO CLEAR OUT PCPN A BIT FASTER THAN THE GFS...AND FOLLOWED THE GFS FOR THE MOST PART (WHICH MATCHES HPC TOO). IT LOOKS LIKE THE COLD FRONT COULD HANG UP IN THE SOUTHEAST FA BY MID AFTERNOON...AND SPC DOES BARELY CLIP THE SOUTHEAST FA WITH A SLIGHT RISK FOR DAY2. QUITE A BIT OF THIS ACTION HINGES ON WHAT HAPPENS TONIGHT. SAT NIGHT-MON...KEPT THIS PERIOD QUIET FOR THE MOST PART. TEMPS LOOK TO REBOUND ON MON AFTER A COOLER SUNDAY. LEFT THE LOW PCPN CHANCES FOR MONDAY AS BOTH NAM AND GFS STILL SHOW A POTENTIAL. .LONG TERM (TUE-FRI)... THE MAIN CHALLENGE FOR THE LONG TERM WILL BE TIMING OF A DEPARTING SFC FRONT CURRENTLY PROGGED TO PUSH THROUGH MONDAY AND DRIFT OFF TO THE EAST TUESDAY. SFC WINDS WILL SHIFT TO THE NORTHEAST TUESDAY... BEHIND THE DEPARTING FRONT...AND RESULT IN MAX TEMPS DROPPING INTO THE MID TO LOWER 80S. BEYOND TUESDAY...MODEL INCONSISTENCIES BETWEEN RUNS BRINGING LOW CONFIDENCE FOR ANY SIGNIFICANT PRECIP. MOST RECENT GFS RUN HAS PUSHED FURTHER SOUTH A LOW PROGGED TO MOVE THROUGH SOUTH DAKOTA TUE INTO TUE NIGHT...THUS SLIGHT CHANCE POPS WERE REMOVED. THE NEXT MAIN FEATURE WILL BE AN UPPER LEVEL WAVE PROGGED TO CLIP MAINLY THE NORTHERN AND NORTHEAST PORTION OF THE CWA WED NIGHT. CERTAINLY DO NOT EXPECT A SIGNIFICANT PRECIP EVENT WITH SFC HIGH OVER SRN MANITOBA...BUT DO EXPECT SOME MID LEVEL CLOUDS AND A SLIGHT CHANCE OF PRECIP FOR THE NORTHEAST. UPPER LEVEL RIDGE INCREASES IN AMPLITUDE OVER THE ROCKIES BY END OF THE LONG TERM PERIOD. && .AVIATION... A WAVE OF THUNDERSTORMS WILL PUSH THROUGH NORTHEAST NORTH DAKOTA AND FAR NORTHWESTERN MINNESOTA LATE THIS EVENING AND OVERNIGHT. EXPECT VFR CONDITIONS OUTSIDE OF CONVECTIVE ACTIVITY...WHICH SHOULD SET UP MAINLY NORTH OF I94 EARLY. EXPECT TWB ROUTE 251 TO BE EFFECTED EARLY IN PD WITH CURRENT ACTIVITY ACROSS THE DEVILS LAKE BASIN AND EXTENDING EAST TOWARD GRAND FORKS. STORMS MAY BEGIN TO DEVELOP FURTHER SOUTH LATER TONIGHT AND IMPACT KFAR AREA...AND MOVE INTO THE KBJI AREA AFTER MIDNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/SPEICHER
Hazardous weather outlook, Aug 10, 6:22 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT FRI AUG 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT FRI AUG 10 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Aug 10, 2:34 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
234 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 2 S MADDOCK 47.93N 99.53W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
1200 PM HAIL 10 S ESMOND 47.89N 99.76W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
1240 PM HAIL 1 NW FILLMORE 48.19N 99.82W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
0220 PM HAIL FORT TOTTEN 47.98N 98.99W
08/10/2007 E0.88 INCH BENSON ND TRAINED SPOTTER
&&
MEWENSLocal storm report, Aug 10, 2:57 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
257 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM WATER SPOUT 6 N LAKOTA 48.13N 98.35W
08/10/2007 NELSON ND PUBLIC
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER REPORTED
FUNNEL TOUCHDOWN ON NORTHWEST STUMP LAKE.
0230 PM TSTM WND DMG 7 N LAKOTA 48.14N 98.35W
08/10/2007 NELSON ND PUBLIC
TREE THROUGH ROOF OF HOUSE STUMP LAKE. EXACT LOCATION
UNKNOWN AT PRESENT TIME. TIME ESTIMATED.
&&
MEWENSLocal storm report, Aug 10, 3:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
344 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LARIMORE 47.91N 97.63W
08/10/2007 GRAND FORKS ND FIRE DEPT/RESCUE
WINDS ESTIMATED 65-70 MPH IN CITY OF LARIMORE. TREE
BRANCHES 1 FOOT IN DIAMETER BROKEN.
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:20 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.